Homology, Homotopy and Applications

Volume 25 (2023)

Number 2

$K$-theory of real Grassmann manifolds

Pages: 383 – 402

DOI: https://dx.doi.org/10.4310/HHA.2023.v25.n2.a17


Sudeep Podder (Department of Mathematics, Indian Institute of Technology Madras, Chennai, India)

Parameswaran Sankaran (Chennai Mathematical Institute, SIPCOT IT Park, Siruseri, Kelambakkam, India)


Let $G_{n,k}$ denote the real Grassmann manifold of $k$-dimensional vector subspaces of $\mathbb{R}^n$. We compute the complex $K$-ring of $G_{n,k}\:$, up to a small indeterminacy, for all values of $n,k$ where $2 \leqslant k \leqslant n - 2$. When $n \equiv 0 (\operatorname{mod} 4), k \equiv 1 (\operatorname{mod} 2)$, we use the Hodgkin spectral sequence to determine the $K$-ring completely.


real Grassmann manifold, $K$-theory, Hodgkin spectral sequence

2010 Mathematics Subject Classification

19L99, 55N15

Copyright © 2023, Sudeep Podder and Parameswaran Sankaran. Permission to copy for private use granted.

Received 23 April 2022

Received revised 27 November 2022

Accepted 8 December 2022

Published 22 November 2023